MAUDE Adverse Event Report: ETHICON INC. MONOCRYL SUTURE 27"(70CM) 2-0 UND; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. MONOCRYL SUTURE 27"(70CM) 2-0 UND; SUTURE, ABSORBABLE, SYNTHETIC
Model Number Y266H
Medical Device Problem Code Component Misassembled (4004)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.The suture reverse cutting needle was different than it used to be.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to fda: 6/6/2023.H6 component code: g07002 - pending evaluation of returned device.A device has been received for product code y266h, lot tamcqr, however it has not yet been evaluated.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.Additional information was requested, the following was obtained: 1.How many devices have this issue? at the time of surgery when dr.(b)(6) noticed the difference in the needle type on suture from lot#: smmdpz, she had the or nurse, amie, open another pack of y266h from a different lot #: spmcux finding the same difference in the needle.Dr.(b)(6) then had amie open up a 3-0 monocryl (y942) and a o monocryl (y967) to see what those reverse cutting needles looked like.Both had the correct reverse cutting needle that she (dr.(b)(6)) expected to see on the suture in question but did not.We have included all these packs so that they could be looked at and compared at your facility.2.Yes.There are 4 different lot numbers (smmdpz, spmcux, spmbdu and tamcqr) at our facility that currently have this issue.3.To confirm how many packages had the issue from each lot number that information is as follows: a.1 pack opened and tried to use for surgery when needle was noticed to be different lot #smmdpz (no more packs of this lot in our clinic) b.2 packs opened and not used from lot #spmcux (no more packs of this lot in our clinic) c.1 pack opened for comparison lot #spmbdu (we have 2 boxes of this unopened packs in our clinic) d.1 pack opened for comparison lot #tamcqr (we have 5 boxes of this unopened packs in our clinic) 4.I am also sending back the 2 opened packs of 3-0 monocryl and 0 monocryl that were used as comparison and have the type of reverse cutting needles we are used to having.5.The name of the person providing these answers to questions is myself: (b)(6) (all contact information within this email) questions from the actual surgery where the difference was notice should be directed to the surgeon, dr.(b)(6) (she is copied in this email as is the or nurse, amie fetterman) 6.Device return status: the shipment tracking number is as follows: fed ex 6426 8136 9173 pick up called for today 5-19-2023 by (b)(6).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Related reports: 2210968-2023-03708, 2210968-2023-03709, 2210968-2023-04085, & 2210968-2023-04086.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H3 investigation summary: the product was returned for evaluation.Visual inspection was conducted on the returned devices.The returned sample revealed that it was received one sample that pertain to product code y266h, lot tamcqr.Also, it was one suture 3-0 monocryl product code y942h, lot semeqh, and a 0 monocryl product code y967h, lot scmhba.Upon visually inspecting the returned samples, a comparison was made between the needles.It was noticed that a variation in the body shape of the needles.The body needles of product code y266 are not triangular in shape.The needle rmc assigned to these lots numbers and product codes contains the same characteristics to body geometry: triangular and data specification drilled cutting edge reverse triangular ribbed.Based on the information currently available, an incorrect finish issue was identified during the investigation of the sample received.This product issue will be addressed through the quality system.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.

Brand Name
MONOCRYL SUTURE 27"(70CM) 2-0 UND
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
avenida de las torres 7125
col salvacar
ciudad juarez 32604
MX   32604
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key17071242
Report Number2210968-2023-04084
Device Sequence Number17613886
Product Code GAN
UDI-Device Identifier10705031058637
UDI-Public10705031058637
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K964072
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberY266H
Device Catalogue NumberY266H
Device Lot NumberTAMCQR
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/31/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/19/2023
Supplement Date Received by Manufacturer05/31/2023
Initial Report FDA Received Date06/06/2023
Supplement Report FDA Received Date06/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown